NWS Melbourne, FL wrote its last area forecast discussion before the first event at Sep 20, 3:31 AM EST, 5 hours 29 minutes earlier.
Area forecast discussion, Sep 20, 3:31 AM EST, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
431 AM EDT Sun Sep 20 2020
.DISCUSSION...
Today-tonight...Expecting the wind, wave, and coastal flood
portions of our multi-hazard event to be realized today, with a
smorgasbord of advisories and warnings in effect.
The northeasterly wind surge due to a tight pressure gradient
between a strong high pressure over the eastern seaboard and the
small low pressure system off of the east coast of FL, will push
southward through the day, reaching the southern Treasure Coast by
this evening. Both the HRRR and the GFS indicate 925mb winds of
34+ kts pushing into northern parts of the area this morning,
then reaching the Treasure Coast this afternoon. Thus, have issued
Wind Advisories from Osceola/Indian River Counties northward,
with Lake Wind Advisories beginning for the Treasure Coast
Counties at noon. Gusty to windy conditions today, with gusts
reaching up to 40 mph, especially along the Volusia and Brevard
barrier islands.
High rain chances will continue today, as strong northeast winds
push moist air, with forecast PWATs around 2.5", onshore. Highest
chances will be this afternoon, with peak PoPs 60-70% area-wide.
Showers will initially continue moving ashore from the Space Coast
northward, before spreading south through the day. Lower chances of
thunder again today, with just isolated storms expected. With ample
moisture, there will be a localized flooding rain threat, especially
at the coast, where WPC has designated a "Marginal" risk of
excessive rainfall. While storm motions are expected to keep storms
from persisting over one area for a prolonged period of time, this
threat will be heightened in areas that have recently received
rainfall or see several rounds of showers and a few storms.
Clouds, showers, and windy NE flow will keep high temperatures
slightly below normal in the mid 80s, except for the Treasure
Coast, which looks to remain near normal in the upper 80s.
Winds look to remain elevated overnight, especially along the coast,
but are expected to drop to around 10-15mph across the interior
after midnight. Rain chances will shift primarily offshore for the
overnight, but at least a chance of showers looks to linger past
sunset, especially for coastal counties. Despite cooler highs, lows
look to remain in the mid 70s, with upper 70s along the coast due to
the strong onshore flow.
At the coast, a Coastal Flood Warning is in effect from southern
Brevard County northward, with a Coastal Flood Advisory for the
Treasure Coast. Significant coastal flooding and beach erosion is
expected over the next few days. Impacts will be greatest during the
times of high tide, which will be from 1000 and 1100 AM.
Coastal residents should be alert for protecting beachfront
property. In addition, large breaking waves of 6 to 11 feet are
expected in the surf zone, with a high to extreme risk of rip
currents. Entering the water is not advised. For complete
information on all of the products currently in effect, see each
product listed on the home page of our website.
Mon...High pressure will nose southward from the mid-Atlc region
early this week. Expect another breezy day to develop with mild
onshore flow. Some dry air is forecast to makes its way into our
area by Monday, lessening rain chances to 20-40 percent. Variable
clouds and a marine influence will keep afternoon highs in the
low/mid 80s. Night time with lows in the low/mid 70s.
Tue-Sat...The ridge north of the area will expand across the SE
states by midweek, weakening the pressure gradient and lessening
winds across the area on Tuesday through midweek. Airmass drying
will diminish rain chances to just 20 percent for showers through
Wed. Onshore winds will keep a strong marine influence, keeping
temperature ranges in check with highs averaging in the low/mid
80s and lows in the upper 60s to low 70s. Return flow around
periphery of departing ridge combined with unsettled conditions
upstream look to increase rain chcs a little more to the sct
category into the latter portions of the week.
&&
.AVIATION...
Gusty to windy conditions expected today, especially across northern
coastal terminals. NE wind gusts 25-30kts this afternoon from KMLB
northward, before gusts approaching 25kts shift southward to the
Treasure Coast terminals later this afternoon into this evening.
MVFR conditions largely prevailing today, as showers push onshore.
High rain chances across the area today, with VCSH included through
the afternoon at all TAF sites. TEMPOs for SHRA will likely be
needed as the day continues.
&&
.MARINE...
Today-tonight...Dangerous boating conditions, with Gale Warnings in
effect for all Atlantic zones, due to strong NE winds from a tight
pressure gradient. Winds 20-30kts spreading southward towards
Jupiter Inlet through the day, with seas rapidly building to at
least 15ft by this evening. High coverage of showers pushing onshore
today through the overnight, with an isolated thunderstorm
possible.
Beach erosion will remain present at area beaches into early
Tuesdays high tide. See below for times of high tide at selected
beaches.
Monday-Wednesday...Seas forecast to remain dangerous, well into
double digits offshore on Monday. Hazardous conditions continue
over all the waters through at least midweek due to the combination
of various swell sources and local winds. Seas may diminish to
caution criteria perhaps near shore by around Thursday.
High Tides Sunday Monday/Tue
Daytona Bch 1059 AM 1119 PM 1153 AM 1211 AM
Sebastian 1053 AM 1107 PM 1146 AM 1158 PM
Fort Pierce 1110 AM 1124 PM 1203 PM 1215 AM
&&
.HYDROLOGY...
The Saint Johns River at Astor remains well within Minor Flood stage.
While levels are slowly increasing early this week, additional rainfall
over the river basin and high tides downstream are also impeding
water flow. Refer to Flood Statements from NWS Melbourne for the
river levels and forecasts near Astor, which will be updated daily
while the river remains in flood stage.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 83 74 81 69 / 70 30 30 20
MCO 85 73 82 69 / 70 30 30 10
MLB 86 78 84 75 / 70 40 30 20
VRB 87 78 85 72 / 70 50 40 10
LEE 85 71 85 67 / 60 30 20 10
SFB 85 72 83 67 / 60 30 20 10
ORL 84 74 84 69 / 60 30 30 10
FPR 87 79 84 73 / 70 50 40 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Lake Wind Advisory from noon today to 8 PM EDT this evening for
Martin-Okeechobee-St. Lucie.
High Surf Advisory until 8 PM EDT Tuesday for Coastal Volusia-
Indian River-Martin-Northern Brevard-Southern Brevard-St.
Lucie.
Coastal Flood Advisory from 8 AM this morning to 8 PM EDT
Tuesday for Indian River-Martin-St. Lucie.
Coastal Flood Warning until 8 PM EDT Tuesday for Coastal Volusia-
Northern Brevard-Southern Brevard.
Wind Advisory until 8 PM EDT this evening for Coastal Volusia-
Indian River-Inland Volusia-Northern Brevard-Northern Lake-
Orange-Osceola-Seminole-Southern Brevard-Southern Lake.
AM...Small Craft Advisory from 8 PM Monday to 8 PM EDT Tuesday for
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
Gale Warning until 8 PM EDT Monday for Flagler Beach to Volusia-
Brevard County Line 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Sebastian Inlet to Jupiter
Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
SHORT TERM...Leahy
LONG TERM....Pendergrast
AVIATION...LeahyHazardous weather outlook, Sep 20, 4:32 AM EST, 4 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
532 AM EDT Sun Sep 20 2020
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-210000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
532 AM EDT Sun Sep 20 2020
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
Isolated lightning storms will be possible today. Remember, all
cloud-to-ground lightning strikes can be deadly.
.FLOOD IMPACT...
While showers are not expected to persist over an area for an
extended period of time due to quick storm motions, there will be
a risk of ponding water or poor drainage flooding, especially in
areas that have received rainfall over the last few days and where
training or persistent convergence storms set up. The highest
threat will be along the coast, where 2-3" could fall in a short
period of time.
.HIGH WIND IMPACT...
Gusty to windy northeast winds will continue and spread southward
today, reaching the Treasure Coast in the afternoon. A Wind
Advisory is in effect for areas from Osceola and Indian River
Counties northward, where winds 20 to 25 mph with gusts up to 35
mph are possible. Highest winds will be along the Volusia and
Brevard coasts, where winds 25 to 30 mph and gusts up to 40 mph
will be possible. A Lake Wind Advisory will go into effect for the
southern Treasure Coast counties at noon, as the wind surge
brings northeast winds of 15 to 25 mph, with gusts up to 30 mph,
to that area.
.COASTAL FLOOD IMPACT...
Coastal Flood Warning is in effect from southern Brevard County
northward, with a Coastal Flood Advisory for the Treasure Coast.
Significant coastal flooding and beach erosion is expected
beginning this morning. Impacts will be greatest during the times
of high tide, which will be from 1000 and 1100 AM this morning.
Coastal residents should be alert for protecting beachfront
property.
.RIP CURRENT IMPACT...
There will be a high risk of life threatening rip currents at all
east central Florida beaches today. While the threat will be
present all day, it will be highest from 2PM to 8PM. Rip currents
are dangerous to all levels of swimmers. Entering the surf is not
advised.
.WIND AND SEA IMPACT...
Boating conditions will continue to deteriorate today. A Gale
Warning is in effect for all east central Florida Atlantic waters
due to northeasterly winds around 20 to 30 knots and frequent
gusts to gale force. Seas will build to at least 15 feet by this
evening into the overnight.
.RIVER FLOOD IMPACT...
The Saint Johns River at Astor remains well within Minor Flood
stage and will continue that way, as local rainfall and tidal
influences impede downstream flow.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Very hazardous boating and beach conditions will continue into
early next week, with windy northeasterly winds persisting as
large, long-period swells arrive from distant Major Hurricane
Teddy. Rough, pounding surf and a high risk of numerous strong rip
currents can be expected at area beaches, along with the
potential for moderate to significant beach erosion during high
tide cycles at least through Monday. Conditions for coastal
flooding are also expected to develop. Coastal residents should be
alert for later statements and take necessary actions to protect
flood-prone property.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
Leahy